Acne Archives

Missed Period and Life after ACCUTANE

[ Acne Archive ]
[ Main Archives Page ] [ Glossary/Index ]
[ FAQ ] [ Recommended Books ] [ Bulletin Board ]
   Search this site!
 
        

Missed Period and Life after ACCUTANE

Posted by
Jen on August 13, 1999 at 01:21:50:

Hello Walt/Everyone,
20 year old female here... =)
I have been off ACCUTANE for 2 months now.
I am very late with my period and I spotted, Took Preg test and it came out negative. What I want to know is, is this a side affect from the Accutane? Could this mean that my system is screwed up and I may Not be able to have children? PLEASE ANSWER ME there are no other posts on this subject... THanks Walt!
While I am writting this, I want to let people know I have had pretty good results after being off this. I dont break out anymore even though I never really had BAD acne. I broke out quite frequently after going to the tanning salon all the time. But it was never that bad. My friends mother took the medicine and suggested it to me, she was very happy with the results. I did have ALOT of bad side effects like Depressiom, Mood Swings and REAL DRY flaky skin/ Chapped lips, Headaches, nose bleeds, burning eyes. I was miserable and wanted to discontinue it. I stuck with it and like I said, Im happy with the results but Im VERY scared of what I am reading about it now. Im afraid of it coming back like mant have had because it was expensive and Hard to deal with and I would never want to go through that again I really wish I would have read more about this "Wonderful Drug" before I started. The doctors in upstate NY arent too educated and you cant trust them. They NEVER warned me about what you people are talking about. Just the Pregnancy thing and they said "Some dryness and maybe depression" I feel like crying now because im VERY scared. I want to know all the info I can about this drug, Not like I can do anything about it now but I still want to know. PLEASE RECONSIDER and DO RESEARCH! AND PLEASE PLEASE feel free to EMAIL ME.. Thanks for reading =)



Re: Missed Period and Life after ACCUTANE (Archive under pregnancy.)

Posted by Walt Stoll on August 15, 1999 at 08:44:06:

In Reply to: Missed Period and Life after ACCUTANE posted by Jen on August 13, 1999 at 01:21:50:

Hi, Jen.

It is not too late for you yet. I would be concerned about any pregnancy in the future (see the discussion this week about that).

The very same things we have been discussing on this BB for years (for resolving acne) are still the best chance for you to have a normal healthy life in the future. The nice thing is that they are not just for acne but for ANY chronic condition--including just the promotion of wellness.

Before any future pregnancy, I strongly suggest both prospective parents read Dr. Airola's classic: "Every Woman's Book" at least 2 years prior to conception. That would even improve your chances of not having a damaged egg end up as a damaged fetus.

See the link I have prepared for you to the archives and spend a few hours. THEN, if you still have questions, write again. As you get well, please share your experiences with the BB to help others see that they DO have options and that the conventional medical monopoly is not telling their patients about them.

We ARE our brothers' keeper!

Walt



Accutane and wrinkles

Posted by SuzieQ on August 16, 1999 at 18:20:22:

In Reply to: Missed Period and Life after ACCUTANE posted by Jen on August 13, 1999 at 01:21:50:

One thing I don't think I've read here about accutane are
the final results for people in their late 30's to 40's.
Both of my sisters have been on it. Both now have very
clear but very dried out skin. Their wrinkles are worse
and I think they look older now. I've resisted the
accutane and think I look younger than both of them. Okay,
so I do get an occasional new scar but they do fade in
time:)



Re: Accutane and wrinkles

Posted by
Sheila on October 30, 1999 at 16:43:39:

In Reply to: Accutane and wrinkles posted by SuzieQ on August 16, 1999 at 18:20:22:

I am in my 5th week of accutane treatment. When I awoke this morning and looked in the mirror I noticed that my skin is now sagging over both my eyelids and I have wrinkles under my eyes. I am 39 and have always looked at least 10 years younger. It runs in our family. I never had any wrinkles, but have battled a moderate case of acne of the last 10 years. This really scares me and I've decided to halt taking more accutane medication until I see my Dr. this week.

My skin also has this weird translucent look.

Has anyone else experienced these symptons?



Re: Accutane and wrinkles

Posted by Walt Stoll on October 31, 1999 at 10:42:01:

In Reply to: Re: Accutane and wrinkles posted by Sheila on October 30, 1999 at 16:43:39:

Hi, Sheila.

This is likely due to swelling of your skin due to the drug and will go away wthin a few weeks of stopping it. Ask your prescribing dos.

This BB is for those who are interested in getting rid of the causes of their acne.

Start with the link to the archives I have prepared for you below.

THEN, if you have more questions, write again.

Walt



[ Acne Archive ]
[ Main Archives Page ] [ Glossary/Index ]
[ FAQ ] [ Recommended Books ] [ Bulletin Board ]
   Search this site!